Alert archive / Connecticut / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 6, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 29, 2005, 8:18 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 8:18 PM EDT (00:18 UTC)
- Expired
- May 29, 2005, 9:00 PM EDT
- In force
- 42 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 300018 SVROKX CTC001-300100- /O.NEW.KOKX.SV.W.0006.050530T0018Z-050530T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 818 PM EDT SUN MAY 29 2005 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT. * UNTIL 900 PM EDT. * AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIDGEFIELD...OR 8 MILES SOUTH OF DANBURY...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR FAIRFIELD BY 855 PM EDT. THE TOWNS OF EASTON AND WESTON ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4137 7345 4128 7357 4111 7329 4121 7317 $$ MPS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:45 PM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 29, 2:45 PM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 245 PM EDT SUN MAY 29 2005 .SHORT TERM (TONIGHT THRU TUE NIGHT)... THRU TONIGHT...A WEAK TROF WILL MOVE ACROSS THE LOCAL AREA RESULTING IN SCATTERED INSTABILITY SHOWERS AND THUNDERSTORMS THRU THIS EVE. DUE TO THE COOL POOL OF AIR ALOFT...SOME HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE ACTIVITY SHOULD GRADUALLY DISSIPATE BY THE LATE EVE. MON...A WEAK TROF ACROSS THE AREA COMBINED WITH THE COOLER AIR ALOFT MAY RESULT IN INSTABILITY SHOWERS AND POSSIBLE TSTMS LATE IN THE DAY. THE GFS IS INDICATING THAT THE MOISTURE MAY BE LACKING...BUT THE ETA SHOWS A BIT MORE MOISTURE TO WORK WITH. I/LL FORECAST A SLIGHT CHANCE. MON NIGHT AND TUE...A WEAK LOW APPROACHES FROM THE W. THE BULK OF ANY PRECIP SHOULD FALL TO OUR S...BUT I/LL FORECAST A SLIGHT CHANCE FOR THE LOCAL AREA AS A TROF MOVES ACROSS THE AREA. ONCE AGAIN...THE ETA HAS MORE MOISTURE TO WORK WITH THAN THE GFS. TUE NIGHT...A RIDGE OF WEAK HIGH PRES MOVES OVER THE REGION. I/LL FORECAST FAIR. && .LONG TERM (WED THROUGH SUN)... I/LL STAY CLOSE TO HPC PROGS. THE VARIOUS MODELS OFFER DIFFERING SOLUTIONS...SO THE CONFIDENCE IS FAIRLY LOW. A SERIES OF LOW PRESSURE SYSTEMS ARE FORECAST TO DEVELOP ALONG AN OLD FRONTAL BOUNDARY TO THE SW AND THEN APPROACH THE LOCAL AREA...BUT SHOULD GENERALLY PASS TO OUR S. THE MODELS DIFFER ON THE STRENGTH AND PATH OF EACH AREA. SO...AFTER SOME POSSIBLE RAIN WED MORN AS LOW PRES DEPARTS TO THE E...WEAK HIGH PRES NUDGING IN MAY RESULT IN FAIR WEATHER FOR THE REMAINDER OF WED THRU THU. ANOTHER AREA OF LOW PRES IS FORECAST TO APPROACH FROM THE SW THU NIGHT AND THEN PASS VERY SLOWLY TO OUR S ON FRI AND EARLY SAT. I/LL FORECAST CHANCE POPS FOR THU NIGHT THRU EARLY SAT. FAIR WEATHER MAY THEN OCCUR FROM THE LATE MORN ON SAT THRU MOST OF SUN. A WARM FRONT THEN APPROACHES FROM THE SW LATE SUN BRINGING A POSSIBLE CHANCE OF SHOWERS LATE IN THE DAY OR AT NIGHT. && .AVIATION...SCATTERED SHOWERS AND TSTMS ACROSS THE LOWER HUDSON VALLEY WERE TRACKING SLOWLY SOUTHEAST INTO A MORE UNSTABLE AIR MASS. SOME OF THESE WERE ALREADY INVOF KHPN...AND AS THEY HEAD INTO CT THEY MAY ALSO IMPACT KBDR VICINITY AFTER 21Z WITH WIND GUSTS UP TO 40 KNOTS AND SMALL HAIL. ANOTHER AREA OF SHOWERS AND TSTMS MOVING INTO EASTERN PA WAS HEADING EAST TOWARD NYC AREA TERMINALS...WITH ESTIMATED ARRIVAL TIME 23Z. THESE CELLS MAY ALSO BE CAPABLE OF BRIEF 40 KNOT WIND GUSTS AND MVFR VSBY IN MODERATE RAIN AS THEY MOVE THROUGH. CONVECTION SHOULD QUICKLY DIE DOWN AFTER SUNSET...WITH VFR CONDITIONS IN LIGHT WNW FLOW. && .MARINE... SOME MORE STORMS COULD FIRE UP THROUGH THE EVENING HOURS. STORMS WILL BE CAPABLE OF BRIEF 40 KT WIND GUSTS AND CHOPPY SEAS...BUT ACTIVITY WILL NOT BE WIDESPREAD. ANY STORMS WILL DISSIPATE AFTER SUNSET. QUIET WEATHER CONTINUES ACROSS ALL WATERS WITH NO FLAGS THROUGH MON NIGHT. SEAS WILL BUILD CLOSE TO SCA CRITERIA ON THE OCEAN LATE TUES AND EARLY WED AS LOW PRES DEVELOPS OVER OCEAN WATERS AND PASSES WELL SOUTH AND EAST OF LONG ISLAND. THERE IS STILL SOME UNCERTAINTY WITH THIS FORECAST AS MODELS STILL VARY GREATLY WITH THIS POTENTIAL SYSTEM. && .HYDROLOGY...IN GENERAL...THE PRECIP AMOUNTS OVER THE NEXT FEW DAYS ARE NOT EXPECTED TO BE HEAVY ENOUGH TO CAUSE ANY WIDESPREAD PROBLEMS. HOWEVER...SOME LOCALIZED PONDING OF WATER MAY OCCUR WITH ANY HEAVIER SHOWER OR THUNDERSTORM THAT DEVELOPS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE. && EKH/BG/MPS
Hazardous weather outlook, May 29, 4:15 AM EDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 415 AM EDT SUN MAY 29 2005 CTZ005>012-NJZ002>006-011-NYZ067>081-301000- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT- NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY- SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT- SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 415 AM EDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK... NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING DUE TO A COLD POOL ALOFT. THE MAIN THREATS WILL BE HEAVY DOWNPOURS... WIND GUSTS UP TO 40 MPH...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. ANZ330-335-338-350-353-355-301000- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NEW YORK HARBOR- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 415 AM EDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK... NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL. SOME OF THE STORMS MAY BE STRONG ENOUGH TO PRODUCE WINDS OF SPECIAL MARINE WARNING CRITERIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 29, 5:27 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 527 PM EDT SUN MAY 29 2005 NYZ070-292200- NORTHERN WESTCHESTER- 527 PM EDT SUN MAY 29 2005 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS OVER WESTCHESTER COUNTY... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR YORKTOWN HEIGHTS...OR NEAR MOUNT KISCO...AND MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE... NEAR MOUNT KISCO BY 540 PM EDT. 5 MILES NORTHEAST OF HAWTHORNE BY 555 PM EDT. WINDS IN EXCESS OF 30 TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. MPS
Special weather statement, May 29, 7:06 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 706 PM EDT SUN MAY 29 2005 NYZ078-079-081-292330- NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK- 706 PM EDT SUN MAY 29 2005 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR SUFFOLK COUNTY... AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STONY BROOK...AND MOVING EAST AT 20 MPH. THIS STORM WILL BE... NEAR PORT JEFFERSON BY 715 PM EDT. NEAR MOUNT SINAI BY 720 PM EDT. NEAR CORAM BY 725 PM EDT. NEAR MIDDLE ISLAND BY 730 PM EDT. WINDS IN EXCESS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. MPS
Special weather statement, May 29, 7:23 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 723 PM EDT SUN MAY 29 2005 CTZ005-300000- NORTHERN FAIRFIELD- 723 PM EDT SUN MAY 29 2005 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR FAIRFIELD COUNTY... AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STEPNEY...OR 7 MILES SOUTH OF NEWTOWN...AND MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR TRUMBULL BY 740 PM EDT. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. MPS
Special weather statement, May 29, 7:55 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 755 PM EDT SUN MAY 29 2005 CTZ010-300100- SOUTHERN NEW HAVEN- 755 PM EDT SUN MAY 29 2005 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW HAVEN COUNTY... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MILFORD...AND MOVING SOUTHEAST AT 25 MPH. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. MPS
Special weather statement, May 29, 8:00 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 800 PM EDT SUN MAY 29 2005 CTZ005-009-300100- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD- 800 PM EDT SUN MAY 29 2005 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR FAIRFIELD COUNTY... AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIDGEBURY...OR NEAR BREWSTER...AND MOVING SOUTHEAST AT 20 MPH. SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSW
Nearby
Severe Thunderstorm Warnings in Connecticut, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.